Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Frequent periods, taken morning after pills. What could it be?

I have had three periods in the last four weeks! I had my usual period.. I had to take the morning after pill a week after my period finished.. I then had another a week after taking the pill and another a week after the second one had finished! I m really worried! What could it be? I am usuallyvery regular. Thank you
Asked On : Wed, 10 Oct 2012
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Jan 2016
Hallow dear,

I do appreciate your concern. Let us try to analyse your situation.

First you had your regular period. Nothing to discuss about that.

You have taken morning after pill a week after your periods were over. This pill contains reproductory hormones in higher doses. So after about 8-10 days or so, withdrawal bleeding is expected. Usually this bleeding is not heavy. I hope you had lesser bleeding in this withdrawal bleeding.

After one week, again you had menses. This is something not very convincing. However, some menstrual irregularity after morning after pill is observed in some cases. So you can attribute this additional episode of bleeding again to the effect of emergency contraceptive pill you had taken. I hope this episode of bleeding was not heavy and prolonged.

I would advise you not to panic, wait patiently for your next manses before you take any action. Your next menses may be delayed due to this additional episodes of bleeding. You need not be worried about it. It will not be due to pregnancy.

If even after the next menses also your menses persist to be irregular, then please report to your Gynaecologist. You may have to be on birth control pills for about 3 months to regularise the cycles.

I hope you are satisfied with the explanation.
Answered: Sat, 29 Aug 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor